MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Catalog Number 27CAVGJ-514 00
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 27mm sjm masters series coated aortic valved graft was chosen for a procedure.The valve graft appeared normal during preparation.During procedure, the surgeon found large amount of yellow dots inside the conduit.The conduit was implanted.The patient remained hemodynamically stable throughout the procedure.There was a delay in the procedure.The patient was reported discharged.
 
Additional Manufacturer Narrative
An event of a large number of dots being found inside a conduit during procedure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The holder was returned to abbott for investigation and the analysis found that there was foreign material located throughout its body.The device was sent to the science and technology lab for further testing which revealed that given the visual, mechanical, and chemical properties of the fm, the material is of proteinaceous origins and is plausibly a known surgical hemostatic matrix or surgical sealant.As a result of this finding, abbott is performing further investigation, per internal procedures.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
H6.Medical device problem code: 2017 improper or incorrect procedure or method was added.An event of a large number of dots being found inside a conduit during procedure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The holder was returned to abbott for investigation and the analysis found that there was foreign material located throughout its body.The device was sent to the science and technology lab for further testing which revealed that given the visual, mechanical, and chemical properties of the fm, the material is of proteinaceous origins and is plausibly a known surgical hemostatic matrix or surgical sealant.As a result of this finding, abbott is performing further investigation, per internal procedures.Please note, per instructions for use, "warning: examine the packaging carefully, and ensure the tray is unopened and unbroken, and verify that the sjm¿ masters series aortic valved graft is seated in the tray.If you note any damage, do not use the device.".

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19838254
Report Number2135147-2024-03617
Device Sequence Number17867468
Product Code LWQ
UDI-Device Identifier05415067044112
UDI-Public(01)05415067044112(17)281224(10)10133694
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number27CAVGJ-514 00
Device Lot Number10133694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer09/06/2024
12/06/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/26/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown